Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 100, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 4, 2008, 11:47 AM EST for Hamilton County, Marion County, Indiana. It took effect at Mar 4, 2008, 4:05 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 11:47 AM EST (16:47 UTC)
- In effect from
- Mar 4, 2008, 4:05 PM EST
- Expired
- Mar 5, 2008, 11:39 AM EST
- In force
- 20 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Hamilton County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Noblesville (NBLI3).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 12:16 AM EST, 11 hours 31 minutes earlier.
Area forecast discussion, Mar 4, 12:16 AM EST, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1216 AM EST MON MAR 4 2008 .AVIATION...DISCUSSION FOR 6Z TAFS. -FZRA SHOULD CONT AT KHUF FOR THE NEXT FEW HOURS...AND SHOULD BEGIN AT KIND SHORTLY. TEMPS WL BE BORDERLINE FOR FZRA FOR THESE SITES MUCH OF THE PD AND HAVE TRIED TO TIME THE MVMENT OF THE COLD AIR. KLAF WILL STAY DRY MUCH OF THE PD TIL SOME WRAPAROUND SNOW DEVELOPS IN THE AFTERNOON. KBMG SHUD STAY RAIN MUCH OF THE TIME WITH TEMPS ABOVE FREEZING...BUT WL SEE A CHANGEOVER TO SNOW IN LATE AFTERNOON. CIGS WL BE IFR MUCH OF THE PD WITH KLAF HAVING THE BEST CHANCE AT IMPROVING TO MVFR DURING THE NEXT FEW HOURS. VSBYS SHUD BE MVFR. WINDS SHUD STRENGTHEN IN THE MORNING AS PRES GRADIENT INCREASES AND COULD SEE GUSTS TO 30 KTS. && .PREV DISCUSSION...MAIN FOCUS IS ON STRONG WEATHER SYSTEM TONIGHT THROUGH TUESDAY. COLD FRONT WAS NEAR A KFWA-KIND TO EFFINGHAM LINE AT 20Z. MODELS HAVE A PRETTY GOOD HANDLE IN THE SHORT TERM SO WILL USE BLEND. AS FAR AS THE FLOOD WATCH IS CONCERNED...PRECIPITATION MAY BE NO MORE THAN LIGHT TO MODERATE IN OUR NORTHWEST SO WILL END FLOOD WATCH THERE. ALSO TEMPERATURES THERE WILL BE DROPPING BELOW FREEZING LATER TONIGHT AND MODEL QPF IN OUR NORTHWEST IS LITTLE MORE THAN A HALF INCH. OTHER BIG CONCERN IS CHANGE OVER TO FREEZING RAIN AND SLEET OVERNIGHT AND TUESDAY AS COLDER AIR MOVES IN. BOTH GFS/NAM SURFACE TEMPERATURES BARELY REACH FREEZING NEAR I70 BY 12Z SO THIS SHOULD BE SOUTHERN EXTENT OF FREEZING RAIN. SINCE NEAR I70 WILL BE NEAR OR POSSIBLY BELOW FREEZING...FREEZING RAIN SHOULD NOT BE AS BAD AS FARTHER NORTH SO WILL ISSUE ADVISORY THESE AREAS. IN OUR VERY FAR NORTHWEST...SLEET AND LOWER QPF SHOULD LIMIT ICING THERE. OUR NORTH CENTRAL ZONES SHOULD HAVE LOW ENOUGH TEMPERATURES PLUS MORE LIQUID PRECIP AND QPF SO THIS IS THE AREA MOST LIKELY TO EXCEED ONE QUARTER INCH ICE ACCUMULATION. AS LOW PASSES BY TUESDAY AFTERNOON 1000-700 MB THICKNESS FALL LOW ENOUGH FOR PRECIP TO BECOME MOSTLY SNOW OVER MOST AREAS EXECEPT FOR OUR FAR EAST AND SOUTHEAST BY LATE TUESDAY. AT PRESENT TIME LOOK FOR UP TO 2-3 INCHES OF SNOW IN OUR FAR NORTHWEST AND MAYBE AN INCH AS FAR EAST AS INDY BY TUESDAY EVENING. HAVE GONE A LITTLE COLDER THAN HPC IN SOME OF THE EXTENDED PERIODS BASED ON THE GFS AND EURO MODELS. OTHERWISE ONLY MINOR CHANGES MADE. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR INZ039>042-045>049- 051>057-060>065-067>072. WINTER WEATHER ADVISORY FROM 5 AM TO 4 PM EST TUESDAY FOR INZ037- 039-042-045>049-051-052. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY FOR INZ021-029>031-038-040-041. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY FOR INZ028-035-036-043-044. && AVIATION...CP PUBLIC...JH
Hazardous weather outlook, Mar 4, 5:49 AM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 549 AM EST TUE MAR 4 2008 INZ021-028>031-035>049-051-052-051100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- 549 AM EST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A MIX OF FREEZING RAIN...SLEET...AND SNOW IS EXPECTED TODAY AND TONIGHT. SNOWFALL TOTALS OF ONE TO THREE INCHES ARE POSSIBLE IN THE LAFAYETTE AREA...OTHERWISE AROUND AN INCH OF SNOW IS POSSIBLE. LIGHT ICE ACCUMULATIONS ARE ALSO EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. FLOODING IS POSSIBLE ALONG SMALL STREAMS AND CREEKS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FLOODING MAY DEVELOP ALONG THE MAJOR RIVERS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053>057-060>065-067>072-051100- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 549 AM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FLOODING IS EXPECTED ALONG SMALL STREAMS AND CREEKS THROUGH TONIGHT. A LIGHT MIX OF FREEZING RAIN...SLEET...AND SNOW MAY DEVELOP THIS EVENING. MINOR ACCUMULATIONS OF SNOWFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FLOODING MAY DEVELOP ALONG THE MAJOR RIVERS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:47 AM EST | River Flood Warning | IND | Marion, Morgan | 42 hr |
| Mar 4, 11:47 AM EST | River Flood Warning | IND | Marion, Morgan | 42 hr |
| Mar 4, 11:47 AM EST | River Flood Warning | IND | Clay, Greene | 25 hr |
| Mar 4, 11:47 AM EST | River Flood Warning | IND | Delaware, Madison | 31 hr |
| Mar 4, 11:47 AM EST | River Flood Warning | IND | Hamilton, Madison | 42 hr |
| Mar 4, 3:51 PM EST | Winter Storm Warning | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Hancock and 9 more | 8 hr |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.